Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

On the groups of inertia of smooth manifolds


Author: Adil G. Naoum
Journal: Proc. Amer. Math. Soc. 40 (1973), 629-634
MSC: Primary 57D80; Secondary 57D60
MathSciNet review: 0339231
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we study sufficient conditions for a manifold $ {M^n}$ to have $ I({M^n}) = \{ 0\} $. We also prove that if $ {M^n}$ is a smooth manifold of dimension $ n,n \equiv 2\pmod 8$, with $ {w_2}({M^n}) \ne 0$, then $ I({M^n}) \ne 0$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57D80, 57D60

Retrieve articles in all journals with MSC: 57D80, 57D60


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1973-0339231-1
Keywords: Smooth manifold, group of inertia, manifolds with zero group of inertia
Article copyright: © Copyright 1973 American Mathematical Society